Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


DEPRESSION&AIDS
May 20, 2005

Dear doctor,

Im positive since 1999 and with serious depression problem. I took efexor, zolofot, prozac and benzodiazepines like valium, alprozolam, etc... So, my question is: Is it dangerous for my diagnostic positive for HIV, the depression? What is the relation between depression and Aids? How depression could affect my viral load and CD4?

Response from Dr. Horwath

Depression can have adverse effects on the course of a medical condition such as HIV infection. Studies have shown that depressed people are less likely to adhere to there HAART medications and may have worse outcomes as a result. Studies have not shown any direct effects of depression on viral load or CD4 count.

Depression affects motivation, concentration, energy, appetite and sleep. These effects worsen the quality of life of anyone, with or without another medical illness like HIV. The important point here is that we have excellent, effective and safe treatments for depression. Good treatment can prevent the adverse effects that depression can have on the course of HIV infection and AIDS.



Previous
marijuana and hiv
Next
dementia or aging - I'm forgetting stuff

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement